Group photo
Author:
ESMERELDA1220's Photo ESMERELDA1220 Posts: 3,742
7/27/14 11:07 P

My SparkPage
Send Private Message
Reply
I don't to YO YO...and I seem to be the queen of it. But at least I know what I have to deal with now. MS is very tricky...you can have all the energy and then crash and no matter what you do you cannot get it back. Finally I am feeling better...but have to deal with diabetes and hypertension...I want to live a long life...

Ezz woman

Strong yet fragile...
To sin by silence makes cowards of men...Abraham Lincoln

Give unto others as you would have others give unto you...

There is a reason and a purpose to everything in life...


 current weight: 180.0 
185
180
175
170
165
LARISSA238's Photo LARISSA238 SparkPoints: (88,379)
Fitness Minutes: (90,324)
Posts: 8,951
7/27/14 9:15 P

My SparkPage
Send Private Message
Reply
I gained a lot of weight on meds, but that was my own fault. I didn't take care of myself and would binge on ice cream and cookies and purge occasionally. I don't know how much of the weight gain (80 pounds) was from meds or from my bad habits. All I know is that now I've lost over 60 pounds (was down to 70 but stopped taking care of myself and went back up 10 pounds). But weight gain can be reversed... you just have to work harder. I know you can do it!

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.8 
191.7
187.475
183.25
179.025
174.8
ESMERELDA1220's Photo ESMERELDA1220 Posts: 3,742
7/27/14 10:21 A

My SparkPage
Send Private Message
Reply
Hi and Welcome to the Team!
I have to agree with Carol...we are all different...I gain weight on antihistamines for allergies so go figure...they cause intense carbohydrate cravings that I really cannot control...I would rather eat the food than have the anxiety from trying to not eat it...
In my own opinion...the medications cause intense cravings...every medication is different as is the patient...I also tell patients that they should not walk around like a zombie all day on their meds...there has to be a combination that will help you and keep you in a good frame of mind...My daughter, after a 30 minute interview by a new Pdoc, was put on Seroquel and was told that she would get "used" to it...I told her to come off it gradually and find a new doctor...unfortunately, she just quit it....so she did have some side effects...but she did find a better doctor to work with...
So I have rambled enough...basically, everyone is different...find a doctor who will work with you to allow you to control your diet and still have a psychological equilibrium...

Ezz woman

Strong yet fragile...
To sin by silence makes cowards of men...Abraham Lincoln

Give unto others as you would have others give unto you...

There is a reason and a purpose to everything in life...


 current weight: 180.0 
185
180
175
170
165
KAUAICAROLANNN's Photo KAUAICAROLANNN SparkPoints: (154,988)
Fitness Minutes: (108,935)
Posts: 14,683
7/27/14 12:16 A

My SparkPage
Send Private Message
Reply
Aloha and welcome to the team!

There are many of us here on the team who have gained those same 65+ pounds as well. We are the same people who have also hung in there and lost the weight as well. It's so tough to try to find the right balance of meds for our moods and try to lose weight, but it can be done.

After five years and much weight gain, I switched psychiatrists and told the new one that I'd try anything new or different, no matter how many meds as long as it didn't cause weight gain or inhibit weight loss. We tried Latuda, Viibryd and landed on a combo of Fetzima, lamictal, abilify, trazadone for sleep and ativan for anxiety. While weight loss is slow, it is happening. Talk to your pdoc and express your concerns about your weight gain and ask if there are any changes he/she thinks can be made to decrease the probability of weight gain with out messing up your mood stability.

I'm sure there are other members who will chime in here, but you have to remember that we are all different and a med plan which works for one will not work for the other; a nutrition plan for loss which works for one won't work for the other either. It's frustrating and takes a bunch of patience.

Get your doc to hear you, really listen your concerns and express how very important it is to you.

Hope some of my ramblings will help....Come visit us in the monthly chat and other threads, jump in and be a part of the team. Get/give the support you need!!

Edited by: KAUAICAROLANNN at: 7/27/2014 (18:36)
Carol - Houston, TX (it's weird to see this and not Kaua'i, Hawaii)

Ketones make everything better.
Better sleep. Better mornings. Better energy.
Better fat loss. Better strength. Better mood.

~Be careful what you water your dreams with.
Water them with worry & fear and you will produce weeds that choke the life from your dream. Water them with optimism & solutions, you will cultivate success ~Lao Tzu


 current weight: 265.6 
279
264.25
249.5
234.75
220
HAPPYWAGON's Photo HAPPYWAGON Posts: 72
7/26/14 10:58 P

My SparkPage
Send Private Message
Reply
I was diagnosed and started medication a year ago and have gained 65lbs in the mean time. I know it's common to gain weight on these medications (depakote, trazadone, prozac, zyprexa) but at what point does it become excessive? Should I talk to my doctor about other options, even though my medication is working fine for me? And will it be harder for me to lose the weight because of my medication?

 current weight: 165.0 
165
153.75
142.5
131.25
120
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder CHALLENGES and GAMES Posts

Topics:
Last Post:
4/21/2018 10:50:53 PM
4/24/2018 8:26:30 PM
5/1/2018 10:48:10 AM
4/9/2018 3:25:26 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=752x1831x58654924

Review our Community Guidelines